Can You Help Me "Crack the Code" of Tinnitus Reduction?

Discussion in 'Support' started by JasonP, Sep 2, 2016.

tinnitus forum
    1. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Okay, after hearing some things on here it seems there is some interesting things going on. For some, things that are Central Nervous System depressants help with tinnitus, but in others they increase tinnitus. Some CNS stimulants make things worse for people yet does no effect in others. Some anticonvulsants help but not with others. Some anti-depressants lower T while doing nothing for others and in others it increases T. It seems like though after time, these become less effective, stop working, or increase T. Withdrawal can also cause T or in some lessen T. It seems like all these drugs affect the CNS and my guess is hormones. I would like to put a list of a few things that seemed to have helped or hurt people:

      CNS depressants:

      Alcohol
      Benzo's (Xanax, Klonopin, etc.)
      Sleeping drugs such as Lunesta, Ambien

      CNS stimulants:

      Caffeine
      Amphetamines

      Anticonvulsants that I believe can have a side effect of relaxation:

      Neurontin
      Trileptal
      Tegretol
      Lyrica

      Anticonvulsants that I believe have an antidepressant or energizing effect:

      Lamictal

      Anticonvulsant:

      Trobalt

      Mood Stabilizers:

      Lithium which has an antidepressant effect
      (Lamictal could also go here as well)
      (In my opinion) Omega 3 fatty acids which can have an anti-depressant effect

      Not sure how to classify:

      Melatonin which has a calming effect or a depressant effect
      Darkness which can have a calming effect or a depressant effect
      Light which can have a energizing or anti-depressant effect
      Cardio Exercise
      NAC
      Magnesium
      Stress
      Women's periods (hormones changing)
      Certain foods

      Can't quite figure out:

      Sleep- which seems to be energizing for some to wake up from or makes other people depressed or very tired upon waking. Upon waking some people have lower T while others have louder T and others no difference.

      There are others but this is just a few examples. If you think I am wrong, please let me know and correct me.

      Keep in mind, there can be paradoxical effects with some of these drugs. For example, someone with ADHD is given stimulants to calm down and focus. Sometimes alcohol (a CNS depressant) can make people happy. It seems like there is some kind of hormonal thing going on that effects T in some people. Can some kind of hormonal "target range" be reached that would minimize tinnitus on a long term basis and if so, how?
       
      • Informative Informative x 2
    2. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      I think your best bet is getting a woman's period.
       
      • Funny Funny x 1
    3. Tim Hogan
      Suicidal

      Tim Hogan Member

      Location:
      UK, England
      Tinnitus Since:
      June 2016
      Cause of Tinnitus:
      Cold/Flu (Minor) >>> Botched Acoustic Reflex Test (Severe)
      There aren't any drugs that help Tinnitus, only drugs that calm the body down so you don't freak out as much thus perceive it less.
       
    4. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      I disagree. While drugs may do that I have taken some things that have actually lowered it but upon continuous use something happened and changed things but it seems like things can be reversed as well. Its hard though to get unmaskable tinnitus to go away though. It seems like maskable tinnitus can be reduced though or at least the kind of tinnitus that goes away with residual inhibition at least in my case.
       
    5. Dana
      Chicken

      Dana Member Benefactor

      Tinnitus Since:
      09/2008
      Cause of Tinnitus:
      not known, too many possible causes
      It doesn'T help.
       
    6. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      I almost forgot:

      Sugar

      Sugar is well documented to have an effect on hormones.

      In summary I really think there can be a hormone connection between tinnitus loudness. Probably not with everyone but I would think quite a few.
       
      • Agree Agree x 1
    7. Jkph75

      Jkph75 Member

      Tinnitus Since:
      2/27/16
      Cause of Tinnitus:
      Unknown
      I totally agree. I think that there is a hormonal connection. Unfortunately, it doesn't seem like the medical community is especially interested in this.
       
      • Like Like x 1
      • Agree Agree x 1
    8. Alue

      Alue Member

      Tinnitus Since:
      01/2016
      Cause of Tinnitus:
      Acoustic Trauma
      I'm especially interested in sodium and potassium ion channels and their effect on tinnitus. I wish I knew more about neurochemistry, but from my understanding potassium ion channels have a calming effect on neurons and sodium channels have an excitatory effect on neurons. Could that explain why Trobalt reduces tinnitus and high dietary sodium sometimes causes a spike in tinnitus?
       
    9. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      That is an interesting point, but will that keep reducing T if a person keeps taking it for a long period of time?
       
      • Good Question Good Question x 1
    10. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      Could be there is a balance between potassium, sodium (and to some extent, calcium) that keeps tinnitus at bay. That balance gets disturbed, for whatever reason, you get tinnitus...
       
      • Agree Agree x 1
    11. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Here is another thought. Is perfect balance needed or does it need to be just a tiny bit off balance in a certain direction as compared to normal?
       
    12. Alue

      Alue Member

      Tinnitus Since:
      01/2016
      Cause of Tinnitus:
      Acoustic Trauma
      If hyperactivity of the auditory nerves are the cause of the T, probably. What I don't understand is how a few people had a lasting reduction after discontinuing. Perhaps it reversed some of the initial neuroplasticity?

      I really wish more neurologists would take interest in tinnitus.
       
      • Hug Hug x 1
    13. Dana
      Chicken

      Dana Member Benefactor

      Tinnitus Since:
      09/2008
      Cause of Tinnitus:
      not known, too many possible causes
      Hard to imagine a "perfect balance".
       
    14. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Interesting...so people actually had a permanent reduction in T after they quit? Do you know if this has been documented to last more than a year?
       
    15. Alue

      Alue Member

      Tinnitus Since:
      01/2016
      Cause of Tinnitus:
      Acoustic Trauma
      More than a year, I don't think so. It's only been a few people, most don't seem to report any lasting reduction. @attheedgeofscience reported one in his success story, but if I recall that is fairly recent.

      It's unfortunate that drug has such nasty potential side effects.
       
    16. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Have you guys noticed feeling worse when your posture is bad or neck is too forward even while laying down on a pillow? I was reading how bad posture can affect hormones such as cortisol and testosterone and also affect circulation.

      In addition water is very important to proper body function.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.